Positive solutions of the fractional relaxation equation using lower and upper solutions. (English) Zbl 1358.34009

Summary: In this paper, by means of some fixed point theorems, we establish the existence and uniqueness of positive solution of the fractional relaxation equation. The analysis is based on the method of upper and lower solutions. The results are illustrated by a numerical example using MATLAB.


34A08 Fractional ordinary differential equations
34A12 Initial value problems, existence, uniqueness, continuous dependence and continuation of solutions to ordinary differential equations
33E12 Mittag-Leffler functions and generalizations
47N20 Applications of operator theory to differential and integral equations


Matlab; FracPECE
Full Text: DOI


[1] Caputo, M., Mainardi, F.: A new dissipation model based on memory mechanism. Fract. Calc. Appl. Anal. 10, 309-324 (2007). Reprinted from Pure Appl. Geophys. 9, 134-147 (1971) · Zbl 1213.74005
[2] Diethelm, K.: An algorithm for the numerical solution of differential equations of fractional order. Electron. Trans. Numer. Anal. 5, 1-6 (1997) · Zbl 0890.65071
[3] Diethelm, K., Ford, N.J., Freed, A.D.: A predictor-corrector approach for the numerical solution of fractional differential equations. Nonlinear Dyn. 29, 3-22 (2002) · Zbl 1009.65049
[4] Diethelm, K., Freed, A.D.: The FracPECE subroutine for the numerical solution of differential equations of fractional order. In: Heinzel, S., Plesser, T. (eds.) Forschung und Wissenschaftliches Rechnen, pp 57-71, Beitrage zum Heinz-Billing-Preis (1998) · Zbl 1273.01048
[5] Diethelm, K., Walz, G.: Numerical solution of fractional order differential equations by extrapolation. Numer. Algorithms 16, 231-253 (1997) · Zbl 0926.65070
[6] Gorenflo, R., Mainardi, F.: Fractional calculus: integral and differential equations of fractional order. In: Carpinteri, A., Mainardi, F. (eds.) Fractals and Fractional Calculus in Continuum Mechanics. CISM International Centre for Mechanical Sciences, vol. 378, pp 223-276. Springer, Wien (1997) · Zbl 1438.26010
[7] Gorenflo, R., Kilbas, A.A., Mainardi, F., Rogosin, S.V.: Mittag-Leffler Functions, Related Topics and Applications. Springer, Berlin (2014) · Zbl 1309.33001
[8] Graef, J.R., Kong, L., Wang, H.: A periodic boundary value problem with vanishing Green’s function. Appl. Math. Lett. 21, 176-180 (2008) · Zbl 1135.34307
[9] Heymans, N., Podlubny, I.: Physical interpretation of initial conditions for fractional differential equations with Riemann-Liouville fractional derivatives. Rheol. Acta 45, 765-771 (2006)
[10] Lakshmikantham, V., Vatsala, A.S.: Basic theory of fractional differential equations. Nonlinear Anal. 69, 2677-2682 (2008) · Zbl 1161.34001
[11] Li, N., Wang, C.: New existence results of positive solution for a class of nonlinear fractional differential equations. Acta Math. Sci. 33, 847-854 (2013) · Zbl 1299.34015
[12] Luchko, Y., Mainardi, F., Rogosin, S.: Professor Rudolf Gorenflo and his contribution to fractional calculus. Fract. Calc. Appl. Anal. 14, 3-18 (2011) · Zbl 1273.01048
[13] Mainardi, F., Mura, A., Pagnini, G., Gorenflo, R.: Time-fractional diffusion of distributed order. J. Vib. Control 14, 1267-1290 (2008) · Zbl 1229.35118
[14] Mainardi, F.: Fractional Calculus and Waves in Linear Viscoelasticity. Imperial College Press, London (2010) · Zbl 1210.26004
[15] Schneider, W.R.: Completely monotone generalized Mittag-Leffler functions. Expo. Math. 14, 3-16 (1996) · Zbl 0843.60024
[16] Wang, C., Zhang, H., Wang, S.: Positive solution of a nonlinear fractional differential equation involving Caputo derivative. Discrete Dyn. Nat. Soc. 2012, 425408 (2012) · Zbl 1248.34006
[17] Wang, H.: On the number of positive solutions of nonlinear systems. J. Math. Anal. Appl. 281, 287-306 (2003) · Zbl 1036.34032
[18] Webb, J.R.L.: Boundary value problems with vanishing Green’s function. Commun. Appl. Anal. 13, 587-595 (2009) · Zbl 1192.34031
[19] Zhang, S.: The existence of a positive solution for a nonlinear fractional differential equation. J. Math. Anal. Appl. 252, 804-812 (2000) · Zbl 0972.34004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.